Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Feb 5, 2011, 5:39 PM EST for Lycoming County, Sullivan County, Tioga County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2011, 5:39 PM EST (22:39 UTC)
- Expired
- Feb 5, 2011, 6:15 PM EST
- In force
- 36 min
- Issued by
- NWS State College, PA
Counties Lycoming County, PA, Sullivan County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WWUS81 KCTP 052239
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EST SAT FEB 5 2011
PAZ012-019-027-037-041-042-045-046-052315-
MIFFLIN PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-TIOGA PA-
539 PM EST SAT FEB 5 2011
...BAND OF HEAVY SNOW WILL CREATING DANGEROUS DRIVING CONDITIONS...
RAIN WILL CHANGE TO SNOW ACROSS THE AREA AND BRIEFLY BECOME HEAVY
THIS EVENING. A QUICK COATING TO AN INCH OF SNOW COULD
FALL...CAUSING VERY POOR DRIVING CONDITIONS. IN ADDITION...THE SNOW
WILL RAPIDLY DROP VISIBILITIES TO LESS THAN A QUARTER OF A MILE. THE
SNOW SHOULD TAPER OFF OVER MOST OF THE AREA BY 630 PM OR 7 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 165 AND 194...I-180 BETWEEN MILE MARKERS 10
AND 29.
LAT...LON 4160 7687 4155 7622 4131 7632 4131 7641
4115 7661 4117 7682 4114 7690 4115 7696
4109 7698 4108 7714 4104 7714 4086 7736
4072 7737 4076 7772 4201 7726 4201 7694
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Feb 5, 3:53 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 5, 3:53 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 353 PM EST SAT FEB 5 2011 .SYNOPSIS... A COMPLEX AREA OF LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE OHIO AND TENNESSEE VALLEYS TODAY...AND THEN MOVE THROUGH CENTRAL PENNSYLVANIA EARLY TONIGHT. A RIDGE OF HIGH PRESSURE WILL SLIDE INTO THE AREA ON SUNDAY. A BROAD AREA OF LOW PRESSURE MOVING INTO THE NORTHEAST AND MID ATLANTIC STATES WILL LIKELY BRING ANOTHER ROUND OF WINTRY PRECIPITATION TO THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A TOTAL MESS OUTSIDE AS THE VERY COMPLICATED WEATHER SYSTEM LIFTS UP AND THRU THE REGION. TEMPS ARE AT OR BELOW FREEZING OVER ALL BUT THE LOWER SUSQ VALLEY WHERE READINGS HAVE CREPT UP TO THE MID 30S. RADAR RETURNS SHOW THE VERY DISORGANIZED SHOWERY PRECIP SO THE OVERALL IDEA OF JUST SMALL QPF STILL LOOKS GOOD. IT'S JUST GOING TO REMAIN A MESSY SYSTEM UNTIL EITHER TEMPS CREEP A DEGREE OR TWO OVER FREEZING...OR THE COLD AIR CAN CHANGE WHAT IS LEFT OVER BACK INTO SNOW SHOWERS LATER TODAY AND THIS EVENING. AS A RESULT...THE ADVISORY HAS BEEN BROKEN UP TO EXPIRE IN SEGMENTS AS EITHER OF THE ABOVE CONDITIONS ARE EXPECTED TO BE MET. OVERNIGHT WE SHOULD SEE A MORE FAMILIAR COLD ADVECTION SCHEME DEVELOP IN THE WAKE OF THE DEPARTING LOW. A GUSTY WEST-NORTHWEST WIND WILL DEVELOP AND USHER IN COLD AIR SUFFICIENTLY DEEP TO CHANGE WHAT IS LEFTOVER OF THE DEPARTING PRECIP BACK TO SNOW SHOWERS. WESTERN HIGH TERRAIN WILL THEN BE MOST UNDER THE GUN FOR CONTINUED SNOW SHOWERS WHICH WILL LIKELY CONTINUE UNTIL THE HIGH BUILDS IN ON SUNDAY. MAIN CONCERN FOR THE OVERNIGHT IS FOR THE POTENTIAL OF SOME FREEZING DRIZZLE TO DEVELOP OVER THE RIDGES. FCST SOUNDINGS SHOW A RELATIVELY DEEP MOIST LAYER...BUT TEMPERATURES IMPLYING A LACK OF ICE CRYSTALS...PERHAPS SUPPORTING AREAS OF LIGHT GLAZING UNTIL DRIER AIR MOVES IN SUNDAY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... SHORT TERM GUIDANCE AGREES IN POPPING IN A SURFACE HIGH FOR SUNDAY...PROVIDING SOME MEASURE OF DRYING BEFORE WE START TO SEE THE HIGH CLOUDS INVADE AHEAD OF THE NEXT SYSTEM SCHEDULED TO APPROACH EARLY IN THE NEW WEEK. ANY SHOWER/FREEZING DRIZZLE ACTIVITY THAT LINGERS INTO THE MORNING OVER THE WESTERN HIGH TERRAIN SHOULD BREAK UP EARLY AS THE HIGH BUILDS IN AND THE INVERSION HEIGHT LOWERS. TEMPS SUNDAY WILL NOT BE TERRIBLE AS WINDS DIMINISH...BREAKING FREEZING OVER MUCH OF THE AREA...BUT SILL STILL END UP AVERAGING A COUPLE OF DEGREES BELOW NORMAL. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AN ACTIVE SPLIT FLOW PATTERN WILL KEEP THE WEATHER OVER PENNSYLVANIA INTERESTING THROUGH MUCH OF THE LONG TERM PERIOD. SEVERAL...MAINLY WEAK LOOMING...WEATHER SYSTEMS WILL PRODUCE THE POTENTIAL FOR MORE MIXED P-TYPE EVENTS FOR THE COMMONWEALTH. LOW /MID-LEVEL WARM ADVECTION WILL INCREASE SUNDAY NIGHT INTO MONDAY...WELL AHEAD OF A RATHER POTENT UPPER SHORT WAVE TROUGH STARTING OFF IN THE ARKLATEX REGION EARLY MONDAY BEFORE TRACKING NE TOWARD PA. AS THIS FEATURE SLIDES BY...CONTINUED FAIRLY HIGH POPS ACROSS THE WRN ZONES THEN SPREADING EAST INTO THE REST OF THE CWA. PRIMARY PRECIP TYPE LOOKS TO BE SNOW ACROSS THE NCENT AND NW MTNS...WITH A MIX OF RAIN/SNOW SHOWERS ACROSS THE MIDDLE SECTIONS OF THE CWA...AND PRIMARILY RAIN SHOWERS THROUGHOUT THE SE VALLEYS. THIS SYSTEM WILL LIFT SOUTH TO NORTH ACROSS PA ON MONDAY/MONDAY NIGHT...SOMEWHAT SIMILAR TO TODAYS SYSTEM. UPPER BOUNDARY LAYER TEMPS WILL LIKELY BE UP TO A FEW DEG C COLDER...SO LITTLE OR NO FZRA IS EXPECTED. NORTHERN STREAM SHORT WAVE AND SECONDARY SFC CFRONT SLIDES IN FROM THE UPPER MIDWEST FOR TUE INTO WED...AND WILL USHER IN SIGNIFICANTLY COLDER AIR. FREQUENT SNOW SHOWERS LATE MONDAY NIGHT/EARLY TUESDAY ACROSS THE WRN MTNS WILL BRING ANOTHER INCH OR TWO OF SNOW ACCUM THERE...WHILE MOSTLY CLOUDY SKIES WITH JUST A FEW ISOLATED TO SCTD SNOW SHOWERS WILL OCCUR ELSEWHERE. TEMPS MONDAY NIGHT WILL DROP INTO THE MID/UPPER TEENS OVER THE MTNS...AND INTO THE MID/UPPER 20S IN THE SE. SFC HIGH PRESSURE BUILDS IN TUESDAY NIGHT...AND PERSISTS INTO THU...WITH LOWS BOTH TUES AND WED NIGHTS IN THE SINGLE DIGITS NORTH...TO TEENS SOUTH. HIGHS WILL BE JUST 20-30F BOTH WED AND THU. LATEST OPERATIONAL GFS AND ECMWF SHOW A PHASING NRN AND SRN TROF MOVING ACROSS THE EASTERN U.S. THUR INTO FRIDAY. THE THIRD IN THE SERIES OF STORMS TO POTENTIALLY AFFECT OUR AREA DURING THE UPCOMING 6 DAYS LOOKS TO BE DIRECTED MORE TO OUR SOUTH....BRINGING SOME LIGHT SNOWS TO MAINLY THE SE HALF OF PA. WHAT FOLLOWS THIS POTENTIAL SNOW EVENT IS LEADING TO A SIG CHANGE IN GUIDANCE CONTINUITY. WHILE THERE IS DECENT CONSENSUS IN A DRY FORECAST UNDER HIGH PRESSURE INTO EARLY NEXT WEEKEND...SOME GUIDANCE SUGGESTS THE HIGH WILL BE OF PACIFIC ORIGIN...WITH TEMPERATURES FOR NEXT SATURDAY ABOVE NORMAL...AND HIGHS REACHING INTO THE 40S ACROSS SERN PA. THIS WOULD BE A NOTICEABLE WARM UP ACROSS THE STATE. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... WIDESPREAD MVFR/IFR WILL CONTINUE INTO THE EVENING WITH THE SPOTTY/SHOWERY PRECIPITATION GRADUALLY WINDING DOWN. OCCASIONAL FREEZING RAIN WILL BE THE MAIN PROBLEM UNTIL COLD AIR RETURNS LATER TODAY AND THIS EVENING...EITHER SHUTTING OFF THE PRECIP ALTOGETHER OR CHANGING IT TO LIGHT SNOW SHOWERS. EXPECT CENTRAL AND EASTERN TERMINALS TO IMPROVE TO VFR AFTER MIDNIGHT AS A GUSTY WESTERLY FLOW DEVELOPS IN THE WAKE OF THE DEPARTING LOW. THE USUAL AREAS FROM JST NORTH INTO THE BFD AREA WILL REMAIN IFR/MVFR WITH SCATTERED SNOW SHOWERS AND EVEN SOME FREEZING DRIZZLE POSSIBLE. THIS WILL CONTINUE INTO SUNDAY MORNING BEFORE DRY AIR EVENTUALLY WINS OUT EVERYWHERE AND VFR RETURNS TO ALL SITES. OUTLOOK... SUN...MVFR CIGS NORTH/WEST EARLY...BECOMING VFR. MAINLY VFR EAST. MON...MVFR/IFR LGT RAIN OR SNOW SHOWERS. TUE-WED...MVFR MTNS WITH SCT SNOW SHOWERS. VFR CENTRAL AND EAST. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR PAZ012-018-019-041-042-045-046-049>053-058. WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR PAZ004>006- 010-011-017-037. WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR PAZ024-033. && SYNOPSIS...LA CORTE/STEINBUGL NEAR TERM...LA CORTE/STEINBUGL SHORT TERM...LAMBERT LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE/STEINBUGL
Hazardous weather outlook, Feb 5, 1:25 PM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 125 PM EST SAT FEB 5 2011 PAZ004>006-037-061830- WARREN-MCKEAN-POTTER-TIOGA- 125 PM EST SAT FEB 5 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ010-011-017-061830- ELK-CAMERON-CLEARFIELD- 125 PM EST SAT FEB 5 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-033-061830- CAMBRIA-SOMERSET- 125 PM EST SAT FEB 5 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-041-042-045-046-049>053-058-061830- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 125 PM EST SAT FEB 5 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ025>028-034>036-056-057-059-063>066-061830- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 125 PM EST SAT FEB 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 5, 5:39 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EST SAT FEB 5 2011
PAZ012-019-027-037-041-042-045-046-052315-
MIFFLIN PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-TIOGA PA-
539 PM EST SAT FEB 5 2011
...BAND OF HEAVY SNOW WILL CREATING DANGEROUS DRIVING CONDITIONS...
RAIN WILL CHANGE TO SNOW ACROSS THE AREA AND BRIEFLY BECOME HEAVY
THIS EVENING. A QUICK COATING TO AN INCH OF SNOW COULD
FALL...CAUSING VERY POOR DRIVING CONDITIONS. IN ADDITION...THE SNOW
WILL RAPIDLY DROP VISIBILITIES TO LESS THAN A QUARTER OF A MILE. THE
SNOW SHOULD TAPER OFF OVER MOST OF THE AREA BY 630 PM OR 7 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 165 AND 194...I-180 BETWEEN MILE MARKERS 10
AND 29.
LAT...LON 4160 7687 4155 7622 4131 7632 4131 7641
4115 7661 4117 7682 4114 7690 4115 7696
4109 7698 4108 7714 4104 7714 4086 7736
4072 7737 4076 7772 4201 7726 4201 7694
FORECASTER: KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:26 PM EST | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 79 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.